Thunderstorm Wind, Wood
- When
- April 11, 2:10 AM CST
- Where
- Wood County, 1.35 mi WSW of Yantis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.920, -95.590
Trees were downed on FM 17 and also on CR 1912.
A strong upper level trough moved eastward across Oklahoma into Arkansas during the early morning hours of April 11th. This storm system was associated with a dryline and cold front which separated a very warm and moist airmass across Southwest Arkansas from a much drier and cooler airmass further to the west.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong upper level trough moved eastward across Oklahoma into Arkansas during the early morning hours of April 11th. This storm system was associated with a dryline and cold front which separated a very warm and moist airmass across Southwest Arkansas from a much drier and cooler airmass further to the west. These storms became linear in nature along the dryline/cold front merger which occurred across Northeast Texas, into Southeast Oklahoma and Southwest Arkansas. The result was damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 11, 2:07 AM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 AM CDT MON APR 11 2011 .DISCUSSION... CONVECTIVE LINE CURRENTLY STRETCHING FROM NORTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA TO NEAR TYLER TEXAS...WITH STRONGEST CONVECTION MOVING NORTHEAST INTO SULPHUR SPRINGS...SOON TO AFFECT FRANKLIN...WOOD...AND RED RIVER COUNTIES. AFTER A SLOW START ON SUNDAY EVENING...CONVECTION BEGAN SHIFTING EASTWARD SHORTLY AFTER MIDNIGHT WITH A TORNADO WATCH NOW IN EFFECT THROUGH 6 AM FOR NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST ARKANSAS. LEAD SHORTWAVE DRIVING THIS CONVECTION CURRENTLY LOCATED ACROSS NORTH TEXAS...OKLAHOMA...AND KANSAS. WITH THE UPPER-LEVEL TROUGH FORECAST TO CONTINUE A NORTHEAST TRACK ...SEVERE WEATHER THREAT WILL LIKELY REMAIN FOCUSED ALONG AND NORTH OF INTERSTATE 20 THROUGH THE REMAINDER OF THE MORNING. PRIMARY THREAT WITH THIS SYSTEM THROUGH DAYBREAK WILL BE THE POSSIBILITY OF TORNADOES AND LARGE HAIL. AS THE MORNING PROGRESSES...CONVECTION EXPECTED TO BECOME INCREASINGLY MORE LINEAR WITH THE PRIMARY THREAT EVOLVING TO DAMAGING WINDS. UNLIKE THE UNSEASONABLY WARM TEMPERATURES EXPERIENCED THROUGHOUT THE WEEKEND...MUCH COOLER TEMPERATURES WILL FILTER ACROSS THE REGION THIS AFTERNOON WITH HIGH TEMPERATURES FORECAST TO REMAIN BELOW 80 DEGREES AREAWIDE. CONSIDERED ISSUING A LAKE WIND ADVISORY FOR AREAS ALONG THE I-30 CORRIDOR AS HIGH PRESSURE REBUILDS ACROSS THE REGION TODAY. HOWEVER...CONDITIONS...IF MET...WILL LIKELY REMAINED ISOLATED TO THE INITIAL PUSH OF COOLER AIR BEHIND THE COLD FRONT AND NOT PROLONGED ENOUGH TO WARRANT AN ADVISORY. ASIDE FROM THIS ROUND OF PRECIPITATION TODAY...MAINLY DRY CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE FORECAST PERIOD. MODEL GUIDANCE CONTINUES TO HINT AT A SLIGHT CHANCE OF PRECIPITATION ON THURSDAY NIGHT AS A COLD FRONT PUSHES THROUGH THE REGION. HOWEVER...NOT EXPECTING WIDESPREAD PRECIPITATION WITH THIS EVENT. OTHERWISE...HIGH PRESSURE BEHIND THE FRONT WILL BRING A REINFORCEMENT OF COOL AND DRY AIR THROUGH NEXT WEEKEND. /05/ && .AVIATION... MVFR CIGS HAVE SPREAD N ACROSS MUCH OF THE REGION THIS MORNING...WITH A LINEAR LINE OF STRONG CONVECTION HAVING FORMED ACROSS SE OK/NCNTRL TX...ALONG A GUST FRONT EXTENDING FROM NEAR OKM...TO MLC...TO DFW AND ACT LINE AS OF 07Z. THIS CONVECTION WILL CONTINUE TO SPREAD ENE INTO NE TX/SW AR THROUGH 12Z...AFFECTING THE TYR/GGG/TXK TERMINALS. LOOK FOR THIS CONVECTION TO AFFECT THE LFK/SHV/ELD TERMINALS BETWEEN 12-15Z...AND MLU BETWEEN 15-18Z. GUSTY WINDS TO 50KTS WILL BE POSSIBLE IN THE STRONGER STORMS THROUGH 12Z...BUT SHOULD WEAKEN IN TIME AS INSTABILITY WEAKENS FARTHER E. A COLD FRONT WILL FOLLOW THE CONVECTION...ENTERING SW AR/EXTREME NE TX AFTER 12Z...REACHING AN LIT...TO SHV...TO LFK LINE AROUND 15Z. THE FRONT WILL CONTINUE E ACROSS SCNTRL AR/NCNTRL LA THROUGH EARLY AFTERNOON...EXITING THE REGION AROUND 21Z. MVFR CIGS SHOULD LINGER THIS MORNING AS POSTFRONTAL TSRA CONTINUES...WITH CIGS LIFTING/BECOMING VFR WITH THE FROPA. ASIDE FOR SCT POSTFRONTAL CU SPREADING NW TO SE LATE THIS MORNING/AFTERNOON...VFR CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD...WITH SKC IS EXPECTED AFTER 00Z TUESDAY. S WINDS 10-15KTS...WITH GUSTS TO 20KTS THIS MORNING...WILL BECOME NW 10-15KTS...WITH GUSTS TO 20-25KTS WITH THE FROPA. WINDS WILL DIMINISH TO 5KTS OR LESS AFTER 01Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 50 79 52 80 / 70 10 0 0 10 MLU 79 49 77 50 81 / 70 10 0 0 10 DEQ 75 44 76 47 78 / 50 0 0 0 10 TXK 77 46 76 50 80 / 70 0 0 0 10 ELD 77 47 75 48 80 / 70 10 0 0 10 TYR 76 50 79 53 81 / 50 0 0 0 10 GGG 76 50 80 52 81 / 70 0 0 0 10 LFK 79 50 81 53 82 / 60 10 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT SUN APR 10 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1158 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LAKE WIND ADVISORY IS IN EFFECT FOR THE FOUR STATE REGION THIS AFTERNOON AS SOUTH WINDS INCREASE TO AROUND 20 MPH WITH GUSTS TO 30 MPH AHEAD OF AN APPROACHING STORM SYSTEM. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD EAST INTO EAST TEXAS AND SOUTHEAST OKLAHOMA THIS EVENING AHEAD OF A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED DRYLINE. SOME STORMS MAY BECOME SEVERE ACROSS SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS...AND NORTHWEST LOUISIANA OVERNIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH BY EARLY MONDAY MORNING AS THUNDERSTORMS MOVE EAST INTO A MORE STABLE ENVIRONMENT ACROSS SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA. THEREFORE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO TONIGHT. 09
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 AM CDT MON APR 11 2011
OKZ077-110815-
MCCURTAIN-
243 AM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...MOUNT HERMAN...PICKENS...SHERWOOD
AND SMITHVILLE...
AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF SNOW TO 13 MILES EAST OF CLOUDY...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTH OF CLAYTON TO 28 MILES SOUTHEAST OF
CLAYTON...MOVING NORTHEAST AT 60 MPH. THE COMMUNITY OF PICKENS WILL
BE AFFECTED BY THESE STORMS BETWEEN 245 AND 3 AM.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
15The Dallas/Ft Worth radar (KFWS), 165 km away, was scanning. The volume nearest the first event began at 08:09 UTC.
4 thunderstorm wind. Local standard time, as filed.
Trees were downed on FM 17 and also on CR 1912.
A large tree was uprooted in a front yard...along with 3 other trees downed in Mount Vernon, Texas. Shingles were also off a home along County Road 3330. A large tree was also downed on Hwy. 37.
Trees were downed throughout much of the county.
Trees were downed on Hwy. 44 south of Annona, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285800, 283448, 285801, 285803.